Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 313, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 30, 2018, 9:00 AM CDT for Vernon County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2018, 9:00 AM CDT (14:00 UTC)
- Expired
- Aug 30, 2018, 9:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vernon County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WUUS53 KSGF 301400
SVRSGF
MOC217-301445-
/O.NEW.KSGF.SV.W.0313.180830T1400Z-180830T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
900 AM CDT THU AUG 30 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Vernon County in west central Missouri...
* Until 945 AM CDT.
* At 900 AM CDT, a severe thunderstorm was located bewteen Nevada
and Moundville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Nevada... Sheldon...
Montevallo... Walker...
Moundville... Milo...
Harwood...
This includes Interstate 49 between mile markers 77 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3799 9407 3764 9408 3765 9444 3789 9449
TIME...MOT...LOC 1400Z 248DEG 23KT 3775 9437
HAIL...1.00IN
WIND...60MPH
$$
Runnels2 follow-up statements
897 WWUS53 KSGF 301421 SVSSGF Severe Weather Statement National Weather Service Springfield MO 921 AM CDT THU AUG 30 2018 MOC217-301445- /O.CON.KSGF.SV.W.0313.000000T0000Z-180830T1445Z/ Vernon MO- 921 AM CDT THU AUG 30 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR SOUTHEASTERN VERNON COUNTY... At 920 AM CDT, a severe thunderstorm was located near Walker, or 8 miles east of Nevada, moving east at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Nevada... Sheldon... Montevallo... Milo... This includes Interstate 49 between mile markers 77 and 89. The warning for this storm will likely be cancelled early as it has continued to show signs of diminishing in intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3793 9408 3764 9408 3765 9432 3783 9432 TIME...MOT...LOC 1420Z 248DEG 23KT 3780 9421 HAIL...1.00IN WIND...<50MPH $$ Runnels
889
WWUS53 KSGF 301454
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
954 AM CDT THU AUG 30 2018
MOC217-301503-
/O.EXP.KSGF.SV.W.0313.000000T0000Z-180830T1445Z/
Vernon MO-
954 AM CDT THU AUG 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERNON COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
LAT...LON 3793 9408 3764 9408 3765 9432 3783 9432
TIME...MOT...LOC 1453Z 248DEG 23KT 3788 9397
$$
RunnelsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 5:47 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 30, 5:47 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
547 AM CDT Thu Aug 30 2018
.SHORT TERM...(Today and tonight)
Issued at 215 AM CDT Thu Aug 30 2018
Complicated short term forecast with the potential for some
excessive rainfall over the area. Water vapor imagery was showing
a shortwave within the westerlies across north central Kansas
shifting eastward. Ahead of the upper wave there was a significant
amounts of moisture with PW values from 1.5 in. to 1.9 in. over
eastern KS/OK and western MO/AR with increasing low level moisture
transport from the south/southwest as low level jet was increasing
to the west. A surface front was currently nearly stationary over
northern AR near the AR/MO border. A flash flood watch was issued
on the previous shift which begins at 4 AM and continues through
today for our western CWA. The shortwave energy will continue to
slowly push eastward and into MO today, while the surface front
will begin to lift north as a warm front. PW values will remain in
the 1.5 to 1.9 in. range across the area which will make any
developing convection fairly efficient rain producers. We are
seeing initial convective development over central Kansas into
northeast Kansas early this morning. CAMS models have this
activity increasing in coverage and eventually shifting into our
CWA towards morning. If enough instability can develop, there will
be a risk of a few stronger storms capable of large hail and
damaging wind in addition to the heavy rain potential. If a
convective complex can form, there should be a push to the
southeast with the convection by late morning into the afternoon.
Will continue with the flash flood watch for today, where training
storms could produce a couple to three inches of rain and some
flooding.
The warm front should lift north of the area by this evening and
into northern MO tonight. The low level jet will again crank up
tonight, with main convection shifting to areas north of the CWA.
Corfidi vectors suggest a south to southeast movement of complex
late tonight into Friday morning, so some of this activity may
make it into our northern CWA before it dissipates.
Convection/cloud cover today should keep temperatures a bit
cooler, with lows tonight on the mild side with the warm front
lifting north of the area and pretty high dew points.
.LONG TERM...(Friday through Wednesday)
Issued at 215 AM CDT Thu Aug 30 2018
Upper ridge will be over the area on Friday with warm front well
north of the area. As a result we should have temperatures back in
the upper 80s to low 90s and heat index values from the mid 90s to
around 101. Organized convection will take a couple of days off
from the region with the upper ridge remaining over the area. An
upper trough will push into the Rockies on Saturday and into the
plains on Sunday, with the upper ridge shifting to more along the
Atlantic coast. While the majority of convection should remain off
to our northwest, some convection will be possible late in the
weekend into early next week.
Similar temperatures and heat index values are expected on
Saturday and then slightly cooler temperatures/heat index values
for Sunday into early next week, but still fairly warm with mid to
upper 80s for highs and heat index values from the low to mid 90s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 544 AM CDT Thu Aug 30 2018
Convection over east central Kansas will eventually shift into
west central MO and begin to take a more southeasterly trajectory
affecting the terminals after around 14z. There is some IFR
stratus at the onset at BBG. Convection will bring some additional
MVFR/IFR to the area through around 20-21z. VFR conditions are
expected tonight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 4 PM CDT this afternoon for MOZ066-
077>079-088>090-093>095-101>104.
KS...Flash Flood Watch until 4 PM CDT this afternoon for KSZ073-097-
101.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Aug 30, 2:56 AM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 256 AM CDT Thu Aug 30 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 256 AM CDT Thu Aug 30 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Showers and thunderstorms containing high rainfall rates are possible today over extreme southeast Kansas and far western Missouri. A flash flood watch is out for these areas today. If enough instability can develop, then a few stronger storms will be possible today with hail to the size of quarters and wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Much of Labor Day Weekend should be mostly dry. However, a few isolated thunderstorms can not be ruled out in some places late in the weekend into early next week. Most locations should remain dry. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Aug 30, 7:07 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Springfield MO
707 AM CDT THU AUG 30 2018
KSZ073-301245-
Bourbon KS-
707 AM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 745 AM
CDT...
At 706 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kincaid to near Redfield. Movement was
east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Fulton... Redfield...
Mapleton... Petersburg...
Hammond... Devon...
Harding... Xenia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3792 9508 3804 9508 3803 9461 3801 9462
3782 9461 3782 9462 3777 9462 3773 9509
TIME...MOT...LOC 1206Z 257DEG 23KT 3801 9518 3780 9493
TerrySpecial weather statement, Aug 30, 7:37 AM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Springfield MO 737 AM CDT THU AUG 30 2018 MOZ095-103-301300- Christian MO-Stone MO- 737 AM CDT THU AUG 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN AND NORTHEASTERN STONE COUNTIES UNTIL 800 AM CDT... At 737 AM CDT, trained weather spotters reported a strong thunderstorm near Clever, or 7 miles west of Highlandville, moving east at 15 mph. Dime size hail will be possible with this storm. Locations impacted include... Nixa... Ozark... Clever... Highlandville... Fremont Hills... Boaz... Selmore... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3690 9348 3702 9352 3708 9321 3689 9319 TIME...MOT...LOC 1237Z 256DEG 11KT 3695 9341 Terry
Local storm report, Aug 30, 7:51 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 AM CDT THU AUG 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HAIL 4 S BOAZ 36.96N 93.39W
08/30/2018 E1.75 INCH STONE MO PUBLIC
REPORT OF GOLF BALL SIZE HAIL IN HOOTONTOWN
BY A BUS DRIVER.
&&
TEOLocal storm report, Aug 30, 8:09 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 AM CDT THU AUG 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HAIL 4 S BOAZ 36.96N 93.39W
08/30/2018 E1.75 INCH STONE MO PUBLIC
CORRECTS TIME ON PREVIOUS HAIL REPORT FROM 4
S BOAZ. REPORT OF GOLF BALL SIZE HAIL IN
HOOTONTOWN BY A BUS DRIVER. TIME ESTIMATED
BASED ON RADAR.
&&
TEOSpecial weather statement, Aug 30, 8:30 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
830 AM CDT THU AUG 30 2018
MOZ090-095-301415-
Greene MO-Christian MO-
830 AM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHRISTIAN AND
SOUTHEASTERN GREENE COUNTIES UNTIL 915 AM CDT...
At 829 AM CDT, Doppler radar was tracking strong thunderstorms
between Republic and Boaz moving east at 25 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Southeastern Springfield... Nixa...
Ozark... Battlefield...
Rogersville... Clever...
Sparta... Highlandville...
Fremont Hills... Oldfield...
Selmore... Linden...
Boaz... Galloway...
LAT...LON 3696 9334 3699 9334 3699 9346 3710 9348
3717 9307 3695 9303
TIME...MOT...LOC 1329Z 259DEG 21KT 3705 9340
RunnelsLocal storm report, Aug 30, 8:41 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 AM CDT THU AUG 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN LOCKWOOD 37.39N 93.95W
08/30/2018 M2.60 INCH DADE MO CO-OP OBSERVER
2.60 INCHES OF RAIN DURING THE PAST 24HRS.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:08 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 21 more | 21 hr |
| Aug 29, 9:58 PM CDT | Areal Flood Warning | SGF | Douglas, Webster, Wright | 6 hr |
| Aug 30, 7:37 AM CDT | Special Weather Statement | SGF | Christian | 23 min |
| Aug 30, 7:44 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 31 min |
| Aug 30, 7:52 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 23 min |
| Aug 30, 7:54 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 51 min |
| Aug 30, 8:30 AM CDT | Special Weather Statement | SGF | Christian | 45 min |
| Aug 30, 8:54 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 36 min |
| Aug 30, 9:05 AM CDT | Special Weather Statement | SGF | Cedar | 40 min |
| Aug 30, 9:12 AM CDT | Areal Flood Advisory | SGF | Christian, Greene, Stone | 6 hr |
| Aug 30, 9:18 AM CDT | Special Weather Statement | SGF | Greene | 42 min |
| Aug 30, 10:04 AM CDT | Areal Flood Advisory | SGF | Barton, Vernon | 6 hr |
| Aug 30, 10:26 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
| Aug 30, 10:34 AM CDT | Flash Flood Warning | SGF | Dade, Greene, Polk | 6 hr |
| Aug 30, 10:49 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 26 min |
| Aug 30, 11:01 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Lawrence, Stone | 5 hr |
| Aug 30, 11:30 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory, Miller, Morgan | 6 hr |
| Aug 30, 1:05 PM CDT | Areal Flood Advisory | SGF | Barton | 4 hr |
| Aug 30, 2:35 PM CDT | Special Weather Statement | SGF | Jasper, Newton | 40 min |
| Aug 30, 3:44 PM CDT | Special Weather Statement | SGF | McDonald | 46 min |
| Aug 30, 4:15 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Dade, Greene, Jasper, Lawrence and 2 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.